Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 479, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jul 10, 2008, 3:36 PM CDT for Okmulgee County, Oklahoma. It was in force for 30 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 10, 2008, 3:36 PM CDT (20:36 UTC)
- Expired
- Jul 10, 2008, 4:06 PM CDT
- In force
- 30 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
County Okmulgee County, OK
The radar
The Tulsa radar (KINX), 81 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 10, 3:46 PM CDT | HAIL 1 | Wilson, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 8.6 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1059 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 1065 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 153 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KTSA 102036
SVRTSA
OKC111-102130-
/O.NEW.KTSA.SV.W.0479.080710T2036Z-080710T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
336 PM CDT THU JUL 10 2008
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN OKMULGEE COUNTY IN NORTHEAST OKLAHOMA
* UNTIL 430 PM CDT
* AT 333 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS
TO 60 MPH. THIS STORM WAS LOCATED NEAR HENRYETTA...MOVING EAST AT 7
MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...WILSON...
HENRYETTA...SCHULTER...DEWAR...GRAYSON AND HOFFMAN.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3551 9608 3561 9579 3556 9581 3556 9582
3554 9583 3552 9582 3547 9584 3547 9587
3539 9588 3538 9609
TIME...MOT...LOC 2036Z 263DEG 6KT 3545 9603
$$1 follow-up statement
000
WWUS54 KTSA 102106
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
406 PM CDT THU JUL 10 2008
OKC111-102116-
/O.CAN.KTSA.SV.W.0479.000000T0000Z-080710T2130Z/
OKMULGEE OK-
406 PM CDT THU JUL 10 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN OKMULGEE COUNTY IS
CANCELLED...
THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
STORM SPOTTERS REPORTED QUARTER SIZE HAIL EARLIER WITH THIS STORM.
GUSTY WINDS AND VERY HEAVY RAIN WILL STILL BE POSSIBLE WITH THIS
STORM AS IT MOVES EAST INTO MCINTOSH COUNTY.
TO REPORT PREVIOUS HAIL OR WIND DAMAGE...HAVE THE NEAREST LAW
ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN TULSA.
LAT...LON 3551 9608 3561 9579 3556 9581 3556 9582
3554 9583 3552 9582 3547 9584 3547 9587
3539 9588 3538 9609
TIME...MOT...LOC 2106Z 263DEG 6KT 3546 9597
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 2:40 PM CDT, 56 minutes earlier.
Area forecast discussion, Jul 10, 2:40 PM CDT, 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 240 PM CDT THU JUL 10 2008 .DISCUSSION... LARGER AREA OF MODERATE RAIN HAS PUSHED EAST OF THE AREA...HOWEVER IN THE MORE UNSTABLE AIR TO THE SOUTH ADDITIONAL TSRA DEVELOPMENT HAS BEEN NOTED. MUCH LIKE YESTERDAY...EXPECT DIURNALLY DRIVEN ACTIVITY TO DECREASE THIS EVENING. MODELS STILL SQUEEZING OUT SOME LIGHT QPF OVERNIGHT...THEN PUSHES THE HIGHER RH TO THE EAST TOMORROW AS THE UPPER RIDGE ATTEMPTS TO STRENGTHEN SOME OVER THE SOUTHERN PLAINS. WILL GO AHEAD WITH SLIGHT CHANCE POPS TONIGHT...AND CARRY THAT ACROSS NW AR ZONES TOMORROW. FRI NIGHT AND SATURDAY SHOULD BE DRY...BUT RAIN AND THUNDER CHANCES RETURN SATURDAY NIGHT AND SUNDAY AS AN UPPER TROUGH SWINGS THROUGH NORTHEAST. THIS WILL PUT THE AREA BACK IN A W-NW UPPER FLOW PATTERN...WHICH WILL HELP PUSH A FRONT INTO THE AREA ON SUNDAY. BOUNDARY WILL LINGER IN THE ARE INTO MONDAY BEFORE WASHING OUT SO WILL KEEP LOW POPS THROUGH MONDAY. PER THE ECMWF UPPER RIDGING FROM MONDAY ON SHOULD KEEP RAIN CHANCES OUT OF THE PICTURE THE REMAINDER OF THE EXTENDED...SO WILL KEEP DRY. RECENT RAINFALL SHOULD ALSO KEEP TEMPS ON THE COOLER SIDE...SO OPTED TO STAY BELOW GUIDANCE..ESPECIALLY IN THE NEAR TERM. && .PRELIMINARY POINT TEMPS/POPS... TUL 74 90 75 92 / 20 10 10 10 FSM 73 92 74 93 / 20 10 10 10 MLC 74 92 75 93 / 20 10 10 10 BVO 71 90 73 91 / 20 10 10 10 FYV 70 87 70 89 / 20 20 10 10 BYV 70 87 70 90 / 20 20 10 10 MKO 72 91 73 93 / 20 10 10 10 MIO 72 89 71 91 / 20 10 10 10 F10 73 91 74 93 / 20 10 10 10 HHW 73 93 74 94 / 20 10 10 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...17 LONG TERM....23
Hazardous weather outlook, Jul 10, 1:45 PM CDT, 1 hour 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 145 PM CDT THU JUL 10 2008 ARZ001-002-010-011-019-020-029-OKZ049-053>076-111000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 145 PM CDT THU JUL 10 2008 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE MOVING EAST ACROSS FAR NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS THROUGH MID TO LATE AFTERNOON. LOCALLY HEAVY RAIN AND GUSTY WINDS TO 30 MPH WILL BE LIKELY IN THE STRONGER STORMS. ACROSS PORTIONS OF EASTERN OKLAHOMA...SKIES WHERE CLEARING FROM THE WEST. THE ATMOSPHERE HAS BECOME INCREASINGLY UNSTABLE THIS AFTERNOON...ESPECIALLY ACROSS SOUTHEAST OKLAHOMA. AS SURFACE HEATING CONTINUES...THUNDERSTORMS ARE AGAIN EXPECTED TO DEVELOP ACROSS THIS AREA. STRONG GUSTY WINDS AND VERY HEAVY RAIN WILL BE LIKELY WITH ANY STORMS THAT DEVELOP. THE THUNDERSTORM ACTIVITY IS EXPECTED TO DECREASE IN COVERAGE BY MID EVENING WITH THE LOSS OF HEATING. ISOLATED THUNDERSTORMS HOWEVER WILL REMAIN POSSIBLE INTO THE OVERNIGHT HOURS AS TROPICAL MOISTURE REMAINS OVER THE AREA. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY...NO HAZARDS. SATURDAY...THUNDERSTORM POTENTIAL. SUNDAY...THUNDERSTORM POTENTIAL. MONDAY...THUNDERSTORM POTENTIAL. TUESDAY...THUNDERSTORM POTENTIAL. WEDNESDAY...NO HAZARDS. EXTENDED DISCUSSION... TROPICAL MOISTURE WILL REMAIN ENTRENCHED WITHIN THE SOUTHERN PLAINS AS WE REMAIN GENERALLY ON THE NORTHWESTERN EDGE OF A LARGE HIGH PRESSURE AREA ALOFT THROUGH THE WEEKEND. THE UPPER PATTERN WILL SHIFT MORE TOWARD A NORTHWESTERLY FLOW REGIME BY THE BEGINNING OF NEXT WEEK. AT LEAST A CHANCE FOR THUNDERSTORMS WILL REMAIN IN THE FORECAST THROUGH THE UPCOMING WEEKEND AND INTO THE MIDDLE OF NEXT WEEK. ORGANIZED SEVERE WEATHER IS NOT EXPECTED...ALTHOUGH MCS ACTIVITY MAY BECOME POSSIBLE NEXT WEEK WITH THE NORTHWEST FLOW SETTING UP. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Special weather statement, Jul 10, 3:26 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
326 PM CDT THU JUL 10 2008
OKZ065-066-071-102115-
MCINTOSH OK-OKFUSKEE OK-OKMULGEE OK-
326 PM CDT THU JUL 10 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 415 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
SOUTHERN OKMULGEE
IN EAST CENTRAL OKLAHOMA
SOUTHEASTERN OKFUSKEE
IN SOUTHEAST OKLAHOMA
WESTERN MCINTOSH
AT 326 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
NORTHEAST OF BRYANT...MOVING SOUTHEAST AT 18 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...WILSON...PHAROAH...
HENRYETTA...BRYANT...DEWAR...HOFFMAN...GRAYSON...SCHULTER...
RAIFORD...STIDHAM AND PIERCE.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
LAT...LON 3550 9561 3521 9579 3539 9619 3555 9609
TIME...MOT...LOC 2026Z 295DEG 16KT 3543 9603The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 9:49 AM CDT | Areal Flood Advisory | TSA | Craig, Mayes, Nowata, Osage, Rogers, Washington | 116 min |
| Jul 10, 11:03 AM CDT | Areal Flood Advisory | TSA | Craig, Delaware, Mayes, Rogers, Tulsa, Wagoner | 117 min |
| Jul 10, 11:06 AM CDT | Areal Flood Advisory | TSA | Adair, Cherokee | 114 min |
| Jul 10, 3:26 PM CDT | Special Weather Statement | TSA | McIntosh | 49 min |
| Jul 10, 4:23 PM CDT | Special Weather Statement | TSA | McIntosh | 37 min |
| Jul 10, 5:29 PM CDT | Special Weather Statement | TSA | McIntosh | 31 min |
| Jul 10, 6:15 PM CDT | Special Weather Statement | TSA | LeFlore | 30 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.